I suffered from facial eczema when I was younger. I used hydrocortisone cream for a number of years to areas where it was particularly bad, which included my nose and forehead. Now the skin is visibly thinned to my nose, usually appearing red, and is constantly susceptable to spots due to the skins natural resistance weakened. It also become very greasy within hours and requires regular washing to prevent further spots. I have tried various creams but without much success.
Is there anything that I can do to help the skin on my nose to thicken and improve its resistance to infection/spots?
What you seem to be having is called steroid induced rosacea. Steroid induced rosacea is an adverse effects of using steroids. Some patients develop steroid-induced rosacea within weeks of applying a topical steroid; others may not experience it for years.
You can use tacrolimus ointment for this.Using this rosacea often resolves the itch, redness, and tenderness of steroid-induced rosacea in 7 to 10 days with twice daily application. Complete clearing of steroid-induced rosacea usually takes 1 to 2 months. Sometimes clearing takes a bit longer. Avoiding rosacea triggers, such as caffeine, spicy foods, and alcohol, also may help clear the skin.But pls don’t worry as it is not a permanent condition.
Hope it helps.Take care and pls do keep me posted on how you are doing or if you have any additional queries.Warm regards.
Hi, yes i beleive that skin can be traumatised and damaged by being exposed to certain chemicals (this includes chemical peels, microdermabrasion and possibly laser treatments). I use only natural products and organic where possible. A good natural oil that will help repair traumatised and damaged skin and also fade scarring is JOJOBA OIL. This oil is easily absorbed by the skin and because it resembles the skin's natural oil (sebum) regulates the skin's oil production and so is very suitable for all skin types.
The beauty of this oil (and it is often termed a 'beauty oil') is that it will repair and build the outer layer of skin over time and thus make it less thin, fragile and sensitive. Jojoba oil balances the skin and it will treat both the oily areas and pimples while deeply moisturising the dry patches.
I have been using Jojoba Oil for 3 months now and my skin is more balanced than it has ever been. It was flushed and fragile and very sensitive 2 months ago but in time and with consistent use of natural and organic skin products, it has slowly healed. You need patience and to allow time to heal, so please give any new skin product at least two WEEKS to work. With consistent use, you will notice good results in 2 -4 MONTHS.
Hi I am traumatized with my skin condition for more than 4 yrs now, I have done several surgeries and used lots of steroids by the way of creams as well as pills on the recommendation of my dermatologist, I have spend a fortune trying to get a clear by taking skin my face and neck and very dark compared to my chest which is embarrassing as I can't wear anything which has a low neckline. I have tried ayurvedic as well as lots of creams to correct this issue of discoloration and hyper pigmentation but nothing helps. I am 26yrs old and want to get married adn I dont know what to do as no doctor whoever I have consulted has helped me till date plz suggest me something that can give me results and which doesnot contain kojic acid or hydroquenine.
Hello Dr Kaur, The same problem of thinning the skin due to over use of strong steroids creams on my scrotum's skin with me, when i was treating by dermatologists for a problem of contact dermatitis.You prescribed about a tacrolimus ointment but i need to know is there is a greater risk of skin cancer due to use of tacrolimus ointment 0.1 or 0.03? Do you think that a lacitc acid based cream 5% or 6% with urea 10% can be used safely on skin folding area,i mean on scrotum and penis(on a thin skin under the head)skin? I have also told by a dermatologist that hydrocortisone is not a steroid.Its a very mild potency and anyone can use if safely for the rest of life.
I scrubbed a little too hard on my chin so it was pink the next day. That night I applied 1% Hydocortisone cream all around my mouth and chin....still pink so I applied it again the next night woke up with a red hot burning area around my mouth.....classic but terrible case of hydrocortisone induced perioral dermatitis except that I'm 58 yrs. old! (should only happen to mostly younger women ages 20 to 40) Started on antibiotics a few days later then after two weeks a much much worse case, I woke up at 3am crying in pain the dermatitis is worse and now it spread to my eyes (which are swollen shut) which is periocular dermatisis (around eyes) what a mess! Dr. added topical Erythromycin gel and Erythromycin oph ointment for eyes. This whole time I'm noticing extreme wrinkling all around my mouth where the hydrocortisone was applied. As all of this is healing the wrinkles are still there....I now have a mouth of a ninety year old woman! Is there anything that will repair this skin? Please help if anyone has any ideas....I will never leave my home until its gone so I'm a prisoner from hydrocortisone cream! I have only used hydrocortisone cream a hand full of times over my lifetime and on different parts of the body.....why did this happen....help!!!!!!
Hi Carlamac, I'm sorry this is happening to you. Perhaps you have resolved the issues already. If not, what is working for me is organic wheatgrass. I use Amazing Grass wheatgrass for facial masks and drink 2-3 servings a day. This is the only thing that is healing my skin from topical steriod withdrawal. It helps to heal the skin by stimulating growth factors in the skin. When used topically as a mask, it helps clear skin of irritations, makes it smoother and firmer, calms redness as well as acne if that's an issue. I mix one scoop with 1-1/2 Tbls of filtered water and gently apply it to my freshly washed face for at least at least 20 minutes every single day. When rinsing, don't rub it off. Just hold the water to your face and let it gently melt off. The effects are accumulative so you must be consistent. Also, drink 2-3 scoops per day, one in the morning on an empty stomach and one before bed - another at mid day. Drink the wheatgrass on an empty stomach as it will absorb fully without interference. Drinking the wheatgrass cleanses toxins from your system, provides all the amino acids, is high in Vit and minerals and helps promote a healthy digestive tract which in turn promotes healing and renewal of healthy cells including skin cells. I also use Kinerase ultimate day moisturizer because it doesn't irrairate my highly reactive skin, it promotes collagen production in the skin, reduces fines lines and wrinkles, and helps the skin to retain it's own moisture. Use a mineral based sunscreen instead of a chemical one. As our skin heals, we need to protect it from further damage from UV rays. I hope this helps you as much as it has helped me. Lastly, drinks lots of water, up your veggie and fruit intake, eat ample healthy protein sources especially fatty fish like salmon as our skin is made up of protein and keep sugar and refined products to a min as they deplete the skin of hydration and the nutrients we need to heal.
Hello use certain peptides like matrixyl 3000 or syn-coll or syn-tc. All of these branded peptides effectively stimulate new skin cell growth and will gradually thicken your skin (matrixyl 3000 in trials had increased skin thickness by about 10 % in 2 months.) You will see a gradual improvement in your skin thickness every month if you apply it every morning and night. I would advise you to buy these ingredients from the lotion crafter website an add put 10 % of these ingredients into your moisturizers. Keep in mind that most of these peptides only have a 2 year shelf life so its best to buy them fresh
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.